MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER
Model Number 5642
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Turnpike smooth was returned for evaluation.A manufacturing record review was completed and no related non-conformances were found therefore, supporting the device met material, assembly and performance specifications.The entire distal tip of the turnpike was separated.The separation point was twisted, and the coils were broken.This damage is consistent with over torquing the device.The turnpike ifu warns; "never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.".
 
Event or Problem Description
The distal part of the tip of the catheter "broke off" while the cardiologist was in the middle of pci of the circumflex artery.The vessel size was 3.5mm of the circumflex artery and the artery was moderately tortuous.The patient was highly calcified and 99% occluded.Physician indicates he torqued both counter clockwise and clockwise about 10x consecutively each direction at a time.The physician was not able to retrieve the tip at that time, so physician chose to place a stent in the lesion, and the tip was pinned against the wall of the vessel by that stent.

Brand Name
TURNPIKE SMOOTH
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key9167890
Report Number2134812-2019-00067
Device Sequence Number2592516
Product Code DQY
UDI-Device Identifier10841156100728
UDI-Public(01)10841156100728
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2021
Device Model Number5642
Device Catalogue Number5642
Device Lot Number653868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2019
Initial Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR